MAUDE Adverse Event Report: 3M HEALTH CARE 3M RED DOT MONITORING ELECTRODES; ECG ELECTRODE

3M HEALTH CARE 3M RED DOT MONITORING ELECTRODES; ECG ELECTRODE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier, weight, ethnicity, race: not available.Lot number and expiration date are not available.Manufacture date not available.Device has been discarded.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether a patient plate was the root cause.This is an on-going low-level issue which was identified through customer complaints.Multiple studies are regularly conducted that have demonstrated appropriate device biocompatibility and safety performance criteria when the device is used appropriately on humans.The red dot electrodes have been subject to a 3m board certified toxicologist review and have been subject to biological testing to confirm they are safe for their acceptable use.In addition to performing clinical studies, 3m monitors its medical devices with manufacturing controls such as: residual solvent release specifications and testing.Adhesive basis weight controls.Retain samples.Function release specifications and testing.Despite these studies and controls, there is a percentage of the population who are sensitive or who may become sensitive to adhesive products.The patients may also have delicate skin type or sensitivity to skin prep materials.To monitor these situations, medical complaints are trended to allow for appropriate corrective action to be taken if the trend deviates from historical values.Medical complaints represent a wide range of impacts on the patient from mild sensitivity to serious medical conditions.The impact on individual patients is an individual situation involving a wide range of factors (patient health, skin prep, patient allergies, application techniques, removal techniques, ect.Known failure modes include allergies and sensitivities to adhesives or other components and incorrect use of product.
 
Event or Problem Description
A (b)(6) year-old female customer reported anaphylactoid symptoms after use of 3m¿ red dot¿ monitoring electrode, 2268-3 for a ct scan.Patient has an extensive allergy list; she carries an albuterol inhaler and epi pen routinely.She has had these symptoms from prior exposure to many chemicals.Four electrodes were applied and within five minutes she experienced a burning sensation under the electrode.The electrodes were removed, and the skin was cleansed.Patient alleged she started feeling asthmatic symptoms, coughing, heavy chest, vision changes of the room becoming dark and a "deep cloud" feeling.The nursing staff brought her over to urgent care; she had already been using her albuterol inhaler; symptoms would subside for approximately ten minutes with use of the inhaler.While waiting to be seen patient self-administered her epi pen.Less than fifteen minutes later the symptoms resolved.She discharged herself and was not seen by a clinician.

Brand Name
3M RED DOT MONITORING ELECTRODES
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key12037840
Report Number2110898-2021-00039
Device Sequence Number4421520
Product Code DRX
UDI-Device Identifier10707387789531
UDI-Public10707387789531
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2268-3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR